MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DELTA C-TAPER HEAD 36MM -5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH DELTA C-TAPER HEAD 36MM -5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 18-36-5
Medical Device Problem Codes Defective Device (2588); Inaccurate Information (4051)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is a product mix issue so the device information located on the outer box label is being reported as the primary product and the information for the device that was actually inside the package is referenced below: cat# 6570-0-036; delta v-40 ceramic head 36/-5; lot/sub lot# 79416201, 79416202 it was noted that the device is not available for evaluation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.
 
Event or Problem Description
I was in a surgery this morning and we opened a c taper head size (-5) to find that when the doctor tried to fixate to the trunnion to the stem and it would not attach.Later it was discovered that there was a v40 taper head packaged in a c taper box.A metal c-taper metal head was used.Surgical delay: yes.Update 03/november/2020 wg: as reported: " this delayed the case less than 5 minutes.The doc would like investigation results.".
 
Event or Problem Description
I was in a surgery this morning and we opened a c taper head size (-5) to find that when the doctor tried to fixate to the trunnion to the stem and it would not attach.Later it was discovered that there was a v40 taper head packaged in a c taper box.A metal c-taper metal head was used.Surgical delay: yes.Update on 03/november/2020 wg: as reported: ".This delayed the case less than 5 minutes.The doc would like investigation results.".
 
Additional Manufacturer Narrative
Reported event: an event regarding product mix involving a ceramic head was reported.The event was confirmed based on photograph provided.Method & results: product evaluation and results: a visual inspection of the returned device shows that the device packaging refers to cat 18-35-5, lot 79326103 which is a c-taper ceramic head.However, the device within the package is a v40 head.There is some damage noted on the base of the head which is consistent with the attempt to implant the device.Dimensional, functional and material analysis where not performed as the event does not related to these elements.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the reported product mix was confirmed.Nc was raised to further investigate this event.
 
Additional Manufacturer Narrative
Reported event: an event regarding product mix involving a ceramic head was reported.The event was confirmed based on photograph provided.Method & results: product evaluation and results: the reported device was not returned however photographs were provided for review.The photographs note the following: the photo provided shows that the device packaging refers to cat 18-35-5, lot 79326103 which is a c-taper ceramic head.The actual device packaged is also shown in the photo.It is a v40 head.This photo confirms the event.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate 8 devices were manufactured and accepted into final stock on 18 july 2020.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the reported product mix was confirmed.Nc was raised to further investigate this event.
 
Event or Problem Description
I was in a surgery this morning and we opened a c taper head size (-5) to find that when the doctor tried to fixate to the trunnion to the stem and it would not attach.Later it was discovered that there was a v40 taper head packaged in a c taper box.A metal c-taper metal head was used.Surgical delay: yes.Update 03/november/2020 wg: as reported: ".This delayed the case less than 5 minutes.The doc would like investigation results.".

Brand Name
DELTA C-TAPER HEAD 36MM -5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10911165
Report Number0002249697-2020-02547
Device Sequence Number2885219
Product Code LZO
UDI-Device Identifier04546540608291
UDI-Public04546540608291
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K051588
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model Number18-36-5
Device Catalogue Number18-36-5
Device Lot Number79326103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2021
Initial Date Received by Manufacturer 11/03/2020
Supplement Date Received by Manufacturer01/06/2021
03/03/2021
Initial Report FDA Received Date11/26/2020
Supplement Report FDA Received Date01/18/2021
03/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;